• 0 Vote(s) - 0 Average
  • 1
  • 2
  • 3
  • 4
  • 5

Propranolol and slow going

#1
I was suffering palpitations almost all day and my GP had run out of options to help me in the short term.

The GP has always been hesitant to prescribe anything and I was to be honest a little hesitant to try anything. As it was unlikely I'd be seen by a specialist for at least a few months and the fact I was suffering I asked a few times if there's anything they could prescribe this time.

I was given a prescription for Propranolol and sent on my way, told to take one 40mg tablet a day and see how I go, the surgery would be in touch to check in on me in a few weeks.

Mixed with some fear this felt like a huge relief, maybe this would be my magic bullet?

The first hour after taking the first tablet there was a noticeable effect.  I'm always aware of my heart beat so I was monitoring changes closely. I could feel my heart rate slowing down which was confirmed by my fitness band, that day my resting rate dropped by around 5bpm, to around 50.

The palpitation symptoms improved! I felt the sense of pressure and unease in my chest go. Other than the odd pronounced skipped beat I felt a lot better.

That lasted for around a week until the extreme fatigue set in. At first I brushed it off as being a normal cycle of energy, then I realised I never used to have trouble getting out of bed. Everything was an effort to achieve, I felt like all my energy had be sucked right out my body and replaced with intangible weights.

This was affecting my work and personal life so I decided to quit Propranolol. My energy returned but so did the palpitations, so I moved onto the next trial but I keep the tables I have left with me in-case I need some immediate relief. They work well for calming my heart in a pinch, I just know they don't suit me long term.
  Reply


Forum Jump:


Users browsing this thread: 1 Guest(s)